Indiana, 2007

Tornado in Indiana, June 4, 2007

June 4, 2007 · NWS IND · 1 event in 1 county or zone

A tornado touched down in Clay County on the evening of June 4th 2007. This storm was rated an EF0.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

A tornado touched down in Clay County on the evening of June 4th 2007. This storm was rated an EF0. Minor damage to homes and tree damage was reported due to this tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 4, 1:23 PM EST, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 4, 1:23 PM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
223 PM EDT MON JUN 4 2007

.DISCUSSION...

FORECAST FOCUS IS ON CHANCES FOR RAIN THRU THE WEEK.

AT 18Z AN UPPER LOW WAS SPINNING ACROSS LOWER MI WITH AN UPPER TROF
EXTENDING SOUTH ACROSS INDIANA. NUMEROUS SHRA AND ISOLATED TSRA WERE
ACROSS THE FORECAST AREA /FA/ DUE TO INSTABILITY FROM COLD AIR ALOFT.

MODELS IN DECENT AGREEMENT AND WILL USE A BLEND.

UPPER LOW AND TROF WILL WORK EAST THIS AFTERNOON AND EVENING. EXPECT
SCT SHRA/ISOLD TSRA TO CONTINUE INTO THE EVENING...BUT THEY WILL
GRADUALLY BE ENDING DUE TO LOSS OF HEATING AND EXIT OF UPPER LOW.
THUS PLAN TO GO DRY AFTER MIDNIGHT. CLOUDS WILL BREAK UP SOME AS AIR
STABILIZES. THIS WILL ALLOW TEMPS TO FALL TO NEAR GUIDANCE VALUES IN
THE LOWER TO MIDDLE 50S.

ON TUESDAY ANOTHER WEAK IMPULSE WILL DIVE SE. BEST COMBINATION OF
FORCING AND MOISTURE SHOULD REMAIN SOUTH OF THE FA. DRIEST AIR IN
THE LOW LEVELS WILL BE IN THE NERN FA. THUS FEEL THE BEST CHANCES
FOR ANY RAIN WILL BE ACROSS SWRN FA. WILL GO CHANCE POPS THERE AND
SLIGHT CHANCE ELSEWHERE. EVEN WITH SOME SUN MAV LOOKS A BIT WARM.
WENT A LITTLE COLDER AND CLOSER TO MET NUMBERS MOST AREAS.

IMPULSE WILL EXIT THE AREA LATE TUE AFTN. THUS FEEL FA SHOULD BE
DRY...ALTHOUGH FAR SERN FA WILL BE CLOSE TO THE CUT OFF FOR CHANCES
OF RAIN. WILL CONTINUE DRY FORECAST TUE NIGHT.

WARM FRONT WILL MOVE NE TOWARD FA ON WED AND MOVE ACROSS FA WED
NIGHT. LACK OF MOISTURE SHOULD KEEP FA DRY AS THE FRONT PASSES.
AGAIN WILL CONTINUE DRY FORECAST.

THURSDAY WILL BE DRY AND QUITE WARM AS STRONG WARM ADVECTION OCCURS
OVER THE FA. 850 WINDS WILL BE AT 50KT SO GUSTY WINDS LOOK TO BE A
GOOD BET.

COLD FRONT WILL ARRIVE THU NIGHT AND THEN STALL ACROSS THE AREA INTO
EARLY NEXT WEEK. CANNOT PIN DOWN WHERE FRONT WILL STALL THAT FAR
OUT...SO CHANCE POPS THRU THE PERIOD LOOK BEST.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS
VERY MOIST AND UNSTABLE AIR WILL BE OVER INDIANA THIS AFTERNOON AND
EVENING. A COLD FRONT IN NW INDIANA WILL MOVE TO AROUND THE OHIO
RIVER BY 12Z. CONDITIONS THIS AFTERNOON WILL BE GENERALLY VFR.
OCCASIONAL MVFR CONDITIONS MAY OCCUR IN THE SCATTERED THUNDERSTORMS.
THE THUNDERSTORMS ARE DIRUNAL SO THEY WILL DISSIPATE BY 03Z. WINDS
WILL GUST TO AROUND 25 KTS THIS AFTERNOON THEN DECREASE TO AROUND 10
KTS AFT 02Z. AFTER 03Z VFR CONDITIONS WILL OCCUR. HIGH PRESSURE WILL
BUILD INTO INDIANA AFTER 12Z THIS WILL KEEP CONDITIONS VFR.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...CS
AVIATION...SH
Hazardous weather outlook, Jun 4, 4:47 AM EST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
547 AM EDT MON JUN 4 2007

INZ021-028>031-035>049-051>057-060>065-067>072-051015-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
547 AM EDT MON JUN 4 2007 /447 AM CDT MON JUN 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE THIS AFTERNOON AND
EVENING. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED...ISOLATED STORMS
MAY PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE ON TUESDAY...AS WELL AS FROM
THURSDAY NIGHT THROUGH NEXT WEEKEND. AT THE PRESENT
TIME...CONDITIONS CONTINUE TO APPEAR FAVORABLE FOR THE DEVELOPMENT
OF SEVERE STORMS TOWARDS THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. SEVERE STORM SPOTTERS ARE
ENCOURAGED TO MONITOR FUTURE WEATHER TRENDS AND STATEMENTS REGARDING
THE SEVERE THREAT LATER THIS WEEK.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JAS

The radar

The Indianapolis radar (KIND), 78 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Clay

When
June 4, 5:30 PM EST to 5:40 PM EST
Where
Clay County, Ashboro
Rating
EF0
Path length
2.5 mi
Path width
200 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
39.400, -87.100

An EF0 tornado touched down near the town of Ashboro in Clay County at approximately 630 PM EDT on the evening of June 4, 2007. The tornado tracked towards the southeast, and produced several areas of minor to moderate tree damage. Some of the damage to structures included three homes sustaining minor damage, a carport lifted off of the ground and damaged, a mini barn moved off of its blocks, and trees blown down onto a trampoline and a truck.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyThe tornado archive for Indiana, 2007Warnings in Indiana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33501.